Internal Medicine
Online ISSN : 1349-7235
Print ISSN : 0918-2918
ISSN-L : 0918-2918
Pseudogout Attack Associated with Chronic Thyroiditis and Sjogren's Syndrome
Yukihiro HAMAMasamichi MINESHITAToshiro KONDOHiroko YASUDASadachika ARAIHaruaki WARABI
Author information
JOURNALS FREE ACCESS

1999 Volume 38 Issue 1 Pages 59-62

Details
Abstract

A 66-year-old woman, diagnosed with chronic thyroiditis at age 63, presented with anorexia and fatigue. Therapy for the chronic thyroiditis consisted of levothyroxine sodium (100 μg/day). Her symptoms were attributed to the insufficient supply of levothyroxine sodium. Following a dosage increase to 150 μg/day, she suffered from an acute attack of pseudogout. Clinical features were complicated by Sjögren's syndrome, which appeared after treatment onset. Pseudogout was effectively treated by colchicine after administration of diclofenac sodium failed to alleviate the symptoms. Pseudogout is a recognized complication of thyroid replacement therapy, but association with Sjögren's syndrome has not been previously reported.
(Internal Medicine 38: 59-62, 1999)

Information related to the author
© The Japanese Society of Internal Medicine
Previous article Next article
feedback
Top